ArticleBiomedica : revista del Instituto Nacional de Salud2026
Crataegus mexicana root-based supplement intoxication in a woman with weight loss persistent preoccupation: Case report
Article in Biomedica : revista del Instituto Nacional de Salud, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
1 author.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Body image preoccupation is increasingly common, particularly among Latin American women, influenced by societal beauty standards favoring thinness. This often drives individuals to use unregulated weight loss supplements, which can lead to serious health risks. This case reports a rare instance of acute diarrhea resulting from the unsupervised use of a Crataegus mexicana root-based supplement, a product frequently marketed for weight loss. A 41-year-old Hispanic woman presented to the emergency department with a 15-day history of daily diarrhea, epigastric pain, and malaise. She reported using the supplement for weight loss. Physical examination revealed moderate dehydration and localized tenderness in the precordial and epigastric regions. The diagnosis was acute diarrhea related to the herbal supplement, with moderate dehydration. The patient received intravenous saline and analgesics and was discharged in stable condition after 48 hours. Follow-up showed no recurrence of symptoms, but persistent body image concerns. This case highlights the dangers of unsupervised herbal supplement use for weight los and underscores the need for proper medical guidance when using supplements.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.